Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Does topamax cause cognitive deficits? LBcats

Posted by headachequeen on December 9, 2003, at 15:53:26

In reply to Re: Does topamax cause cognitive deficits?, posted by LBcats on December 7, 2003, at 11:01:49

> Kat,
> I had to stop topomax after 8 months because I was also in college at the time and I could not get my words out. One time I had to give a presentation and I got so confused I had to sit down. I'm usually very articulate and I knew it had to be the medication but I gave it more time and it never went away. Finally, I just told my doctor I wanted my brain back. Now after 2 months of being off of it, I'm back to normal . Of course I've gaine some weight back, but at least I'm smart again.
> LB

I have to remember that there were/are similar side effects from the Tegretol so which do I blame??? the Topomax or the Tegretol???
and I have yet to have an appointment with the shrink to discuss all this... and I have to admit to feeling rather dumb in that it never occurred to me to discuss the side effects with him... this compartmentalising business again...
the neurologist tends to fluff off side effects and has the habit of fluffing off new symptoms (the myasthenia) as side effects...
there are days when I want to simply stand on a street corner and scream for someone to take a moment and listen and care...
that was when I found this place actually, one of those days when I wanted to stand and scream...
those days have not totally disappeared from life and now I am trying to sort out side effects....

but a new question has arisen...
why does everyone seem to accept the side effects from the older accepted meds???
why are the new meds like Topomax questioned and the older ones simply ignored????
I understand that if I want to be seizure free and symptom free then I have to sort of grind along with this stuff but at the same time some of the side effects are really stress causing...
others require other meds to stop them or overcome them...
and then there are the ones that I don't know the real source of...
so what do we do? stop taking all meds (which of course causes the seizures to start almost immediately) and then start all over again to see what starts when???
some days seem a little more stressful than others.... and then there are the days when I wonder if it is better to simply ignore the side effects... if they don't kill me what the heck????

for anyone trying to make an informed decision this is really helpful I am sure but aside from this wishy washy chaotic non-thinking I have to say that this is the most helpful place I know for anyone trying to sort out concerns about side effects caused by Topomax and trying to decide about anti-seizure options....

and that says a lot!!!!

sorry for the long and rambling posts....
kat


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:headachequeen thread:50878
URL: http://www.dr-bob.org/babble/20031208/msgs/288083.html